Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 3, 2009, 7:33 PM EDT for 6 counties in Virginia; Montgomery County, Maryland. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 3, 2009, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:27 PM EDT | FLASH FLOOD | 2 Sse Arcola, VA | 2.5 FEET OF STANDING WATER ON TALL CEDARS PARKWAY AND PLANTING FIELD DRIVE IN SOUTH RIDING. |
| Jun 3, 9:41 PM EDT | FLASH FLOOD | Rockville, MD | HIGH WATER INTERSTATE 270 IN ROCKVILLE. TWO VEHICHLES STRANDED IN HIGH WATER |
| Jun 3, 9:50 PM EDT | FLASH FLOOD | 2 Wnw Ravensworth, VA | VEHIICLE IN WATER - BRAEBURN DR AND GUINEA RD |
| Jun 3, 9:54 PM EDT | FLASH FLOOD | 1 E Herndon, VA | PARKING LOT FLOODED - CARS FLOATING 208 ELDEN ST |
| Jun 3, 9:59 PM EDT | FLASH FLOOD | 1 Ne Chantilly, VA | 9-12 INCHES OF WATER FLOWING ACROSS U.S. ROUTE 50. |
| Jun 3, 9:59 PM EDT | FLASH FLOOD | 6 W Chantilly, VA | 9-12 INCHES OF WATER FLOWING ACROSS U.S. ROUTE 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 032333
FFWLWX
DCC001-MDC031-VAC013-059-107-510-600-610-040230-
/O.NEW.KLWX.FF.W.0013.090603T2333Z-090604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DISTRICT OF COLUMBIA IN DISTRICT OF COLUMBIA
MONTGOMERY COUNTY IN CENTRAL MARYLAND
ARLINGTON COUNTY IN NORTHERN VIRGINIA
CITY OF ALEXANDRIA IN NORTHERN VIRGINIA
CITY OF FAIRFAX IN NORTHERN VIRGINIA
CITY OF FALLS CHURCH IN NORTHERN VIRGINIA
FAIRFAX COUNTY IN NORTHERN VIRGINIA
LOUDOUN COUNTY IN NORTHERN VIRGINIA
* UNTIL 1030 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING MOVING INTO
THE WARNED AREA.
* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE MUCH OF
THE GREATER WASHINGTON METROPOLITAN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS HAVE PRODUCED UP TO 1 INCH OF RAIN OVER PARTS OF THE
WARNED AREA SINCE 500 PM EDT. AS A BAND OF THUNDERSTORMS MOVES EAST
INTO THE AREA BETWEEN 800 PM EDT AND 900 PM EDT...ADDITIONAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3911 7690 3897 7701 3890 7692 3862 7720
3870 7728 3872 7734 3871 7738 3875 7739
3874 7742 3880 7745 3879 7749 3884 7751
3884 7754 3888 7755 3895 7764 3931 7725
$$
SBK1 follow-up statement
000
WGUS71 KLWX 040056
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT WED JUN 3 2009
DCC001-MDC031-VAC013-059-107-510-600-610-040230-
/O.CON.KLWX.FF.W.0013.000000T0000Z-090604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-CITY OF ALEXANDRIA VA-
CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-ARLINGTON VA-LOUDOUN VA-
FAIRFAX VA-
856 PM EDT WED JUN 3 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
DISTRICT OF COLUMBIA...THE CITIES OF FALLS CHURCH...FAIRFAX...AND
ALEXANDRIA...AND FAIRFAX...LOUDOUN...ARLINGTON...AND MONTGOMERY
COUNTIES...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE MUCH OF THE GREATER WASHINGTON
METROPOLITAN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF OVER 1 INCH HAVE FALLEN OVER THE LAST SEVERAL
HOURS OVER PARTS OF THE WARNED AREA. A BAND OF THUNDERSTORMS MOVING
EAST INTO THE WESTERN PARTS OF THE WASHINGTON METROPOLITAN AREA WILL
CROSS THE AREA THROUGH 1000 PM EDT...PRODUCING RAINFALL RATES OF
1.25 TO 1.75 INCHES PER HOUR...WHICH WILL PRODUCE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3911 7690 3897 7701 3890 7692 3862 7720
3870 7728 3872 7734 3871 7738 3875 7739
3874 7742 3880 7745 3879 7749 3884 7751
3884 7754 3888 7755 3895 7764 3931 7725
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 5:12 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 3, 5:12 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT WED JUN 3 2009
.SYNOPSIS...
A FRONTAL BOUNDARY WILL CONTINUE TO DROP SOUTH THROUGH THE AREA
TONIGHT. A WAVE OF LOW PRESSURE WILL FORM OVER THE CAROLINAS
THURSDAY AND IT WILL TRACK UP THE MID-ATLANTIC COAST FRIDAY. HIGH
PRESSURE WILL BRIEFLY BUILD OVER THE REGION TO START NEXT
WEEKEND...BUT THE NEXT BOUNDARY MAY AFFECT THE REGION EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE TO EXPAND SEVERE THUNDERSTORM WATCH SPATIALLY TO INCLUDE
ALL OF CWA...AS MCS OVER WEST VIRGINIA MOVING NORTHEASTWARD WITH
DAMAGING WIND THREAT OVER NW CWA. WILL UPDATE HOURLY WEATHER GRIDS
TO MATCH PRESENT WEATHER. PREVIOUS DISCUSSION FOLLOWS...
UPDATE TO INCLUDE THAT THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 00Z FOR ALL OF THE CWA WITH THE EXCEPTION OF THE
FOLLOWING COUNTIES...WASHINGTON...BERKELEY...MORGAN...ALLEGANY...MINERAL...
AND HAMPSHIRE.
CURRENT ANALYSIS SHOWS A COLD FRONT LOCATED NEAR THE MASON DIXON
LINE EARLY THIS AFTERNOON. AN UPPER-LEVEL DISTURBANCE IS ALSO MOVING
THROUGH THE OHIO VALLEY.
THIS BOUNDARY WILL CONTINUE TO DROP SOUTH THROUGH THE CWA DURING THE
REST OF THIS AFTERNOON INTO THIS EVENING. PLENTY OF WARM AND HUMID
AIR SOUTH AHEAD OF THE BOUNDARY HAS LED TO THE DESTABILIZATION OF
THE ATMOSPHERE. LATEST MESOANALYSIS SHOWS 2000 TO 2500 J/KG OF
MLCAPE ACROSS CENTRAL VIRGINIA WITH A LITTLE LESS TO THE NORTH. THE
INSTABILITY WILL COMBINE WITH THE FRONTAL PASSAGE AND AN UPPER-LEVEL
DISTURBANCE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING. WITH 0-6KM SHEAR PROFILES AROUND
30 KNOTS...CONVECTION HAS A GOOD POTENTIAL TO BECOME WELL ORGANIZED.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT
PORTIONS OF THE CWA. THUNDERSTORMS WILL ALSO CONTAIN LOCALLY HEAVY
RAIN WHICH MAY RESULT IN AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL LATE TONIGHT FOR ALL AREAS EAST OF THE
BLUE RIDGE AND ALSO FOR THE CENTRAL SHENANDOAH VALLEY INTO THE
POTOMAC HIGHLANDS.
THE BOUNDARY WILL CONTINUE TO DROP SOUTH OF THE REGION OVERNIGHT.
HOWEVER...THE 850MB BOUNDARY WILL REMAIN OVER THE AREA BRINGING A
GOOD CHANCE FOR MORE SHOWERS. WILL CONTINUE WITH LIKELY POPS
OVERNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
COLD FRONT WILL CONTINUE TO DROP SOUTH OF THE REGION OVER THE
CAROLINAS THURSDAY. THE 850MB BOUNDARY WILL REMAIN OVER THE
REGION...AND WITH A SOUTHWEST FLOW ALOFT THIS WILL RESULT IN
ISENTROPIC LIFT...LEADING TO MORE RAIN THURSDAY. HAVE INCREASED POPS
TO CATEGORICAL THURSDAY. WILL CONTINUE WITH THE CHANCE FOR
THUNDERSTORMS...BUT NO SEVERE WEATHER IS EXPECTED SINCE ANY T-STORMS
THAT DO DEVELOP WILL BE ELEVATED. THE COLD FRONT WILL REMAIN TO OUR
SOUTH THURSDAY NIGHT AND FRIDAY WHILE A WAVE OF LOW PRESSURE RIDES
ALONG THE FRONT DURING THIS TIME BEFORE MOVING OFF THE MID-ATLANTIC
COAST FRIDAY NIGHT. MORE RAIN IS EXPECTED THURSDAY NIGHT AND FRIDAY
BEFORE FINALLY TAPERING OFF FRIDAY NIGHT AS THE LOW MOVES OFF THE
COAST. DEEP MOISTURE WILL CONTINUE TO OVERRUN THE BOUNDARY DURING
THIS TIME RESULTING IN PRECIPITABLE WATERS TO BE ABOUT 1.5 TO 2
STANDARD DEVIATIONS ABOVE NORMAL. RAINFALL AMOUNTS OVER TWO INCHES
ARE POSSIBLE IN LOCATIONS BY FRIDAY NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING A RETURN OF DRY CONDITIONS SATURDAY INTO
SUNDAY. THE NEXT BOUNDARY WILL RETURN EARLY NEXT WEEK BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT WILL DROP THROUGH THE TERMINALS LATE THIS AFTERNOON
INTO TONIGHT. CONVECTION IS EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT DURING THIS TIME. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY
RAIN. MVFR/IFR CIGS AND VSBYS ARE EXPECTED OVERNIGHT BEHIND THE
FRONT ALONG WITH SHOWERS.
LOW PRESSURE WILL TRACK ALONG A COLD FRONT TO OUR SOUTH THURSDAY
THROUGH FRIDAY BRINGING A GOOD CHANCE FOR RAIN ALONG WITH SUBVFR
CIGS AND VSBYS. HIGH PRESSURE WILL RETURN FOR SATURDAY INTO SUNDAY.
THE NEXT BOUNDARY WILL BRING A CHANCE FOR CONVECTION EARLY NEXT
WEEK.
&&
.MARINE...
A COLD FRONT WILL DROP SOUTH THROUGH THE WATERS THIS AFTERNOON AND
EVENING TRIGGERING SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL DURING
THIS TIME.
GRADIENT WINDS WILL APPROACH SCA CRITERIA NEAR THE BOUNDARY TONIGHT.
WILL KEEP WIND GUSTS CAPPED AROUND 15 KNOTS FOR NOW DUE TO HOW
MARGINAL IT IS AND THE INFLUENCE ANY CONVECTION MAY HAVE.
A COLD FRONT WILL REMAIN SOUTH OF THE WATERS THURSDAY. LOW PRESSURE
WILL TRACK ALONG THE FRONT PASSING BY TO THE SOUTH FRIDAY INTO
FRIDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT AS THE LOW PASSES BY. HIGH PRESSURE WILL RETURN
FOR SATURDAY INTO SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>007-009>011-
013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ021-025-026-029-
036>042-050>057.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ054.
MARINE...NONE.
&&
SYNOPSIS...BJL/BPP
NEAR TERM...SBK/BJL/BPP
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/BPP
MARINE...BJL/BPPHazardous weather outlook, Jun 3, 5:23 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 523 PM EDT WED JUN 3 2009 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 041130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 523 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM TONIGHT FOR THE ENTIRE AREA. THUNDERSTORMS THIS EVENING INTO TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REFER TO WBCWCNLWX FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE IN CENTRAL AND SOUTHERN MARYLAND...THE DISTRICT OF COLUMBIA...AND NORTHERN AND CENTRAL VIRGINIA THROUGH LATE TONIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. ANY FLASH FLOODING PROBLEMS COULD LINGER WELL INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREA OF LOW PRESSURE DEVELOPING OVER THE CAROLINAS THURSDAY WILL TRACK UP THE MID-ATLANTIC COAST THROUGH FRIDAY EVENING. RAINFALL OF AN INCH OR MORE FROM THIS SYSTEM IS POSSIBLE...WHICH WOULD CAUSE ADDITIONAL FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER PROGRAM HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-041130- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 523 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE AREA. THUNDERSTORMS THIS EVENING INTO TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REFER TO WBCWCNLWX FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE IN NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL MARYLAND ALONG WITH PORTIONS OF THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS THROUGH LATE TONIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. ANY FLASH FLOODING PROBLEMS COULD LINGER WELL INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREA OF LOW PRESSURE DEVELOPING OVER THE CAROLINAS THURSDAY WILL TRACK UP THE MID-ATLANTIC COAST THROUGH FRIDAY EVENING. RAINFALL OF AN INCH OR MORE FROM THIS SYSTEM IS POSSIBLE EAST OF THE BLUE RIDGE...WHICH WOULD CAUSE ADDITIONAL FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER PROGRAM HAS BEEN ACTIVATED. SBK
In the hours before
Local storm report, Jun 3, 7:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 1 N STANLEY 38.59N 78.50W
06/03/2009 E1.75 INCH PAGE VA EMERGENCY MNGR
&&
SMZLocal storm report, Jun 3, 7:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 N STANLEY 38.59N 78.50W
06/03/2009 PAGE VA EMERGENCY MNGR
MOBILE HOME DESTROYED...TIME ESTIMATED.
&&
CORRECTED REMARKS
SMZLocal storm report, Jun 3, 7:06 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FREDERICKSBURG 38.30N 77.49W
06/03/2009 M0.75 INCH CITY OF FREDERICKS VA TRAINED SPOTTER
&&
SMZLocal storm report, Jun 3, 7:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 NE FREDERICKSBURG 38.31N 77.48W
06/03/2009 E1.75 INCH CITY OF FREDERICKS VA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT DEERWOOD
DR. IN FREDERICKSVILLE.
&&
CORRECTED EVENT
SMZSpecial weather statement, Jun 3, 7:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 729 PM EDT WED JUN 3 2009 MDZ006-007-011-014-040015- NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-HARFORD MD- SOUTHERN BALTIMORE MD- 729 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...ANNE ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES... AT 729 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALTIMORE...MOVING EAST AT 5 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE PARKVILLE...ROSEDALE...DUNDALK...CARNEY...ESSEX...ROSSVILLE...MIDDLE RIVER AND WHITE MARSH. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. KRAMAR
Local storm report, Jun 3, 7:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 1 NE WASHINGTON 38.92N 77.00W
06/03/2009 DISTRICT OF COLUMB DC 911 CENTER
SIX TREES DOWN IN NORTHEAST.
&&
LISTEMAAThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:24 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg | 51 min |
| Jun 2, 8:48 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange, Spotsylvania | 42 min |
| Jun 2, 8:53 PM EDT | Special Marine Warning | LWX | 77 min | |
| Jun 2, 9:07 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 38 min |
| Jun 2, 9:27 PM EDT | Severe Thunderstorm Warning | LWX | King George, Orange, Spotsylvania, Stafford, City of Fredericksburg | 48 min |
| Jun 2, 9:30 PM EDT | Flash Flood Warning | LWX | Spotsylvania | 3 hr |
| Jun 2, 10:37 PM EDT | Flash Flood Warning | LWX | Orange | 113 min |
| Jun 2, 10:57 PM EDT | Special Marine Warning | LWX | 63 min | |
| Jun 2, 11:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 2, 11:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 12:45 AM EDT | Special Marine Warning | LWX | 60 min | |
| Jun 3, 12:48 AM EDT | Special Marine Warning | LWX | 57 min | |
| Jun 3, 1:32 AM EDT | Flash Flood Warning | LWX | Spotsylvania, City of Fredericksburg | 113 min |
| Jun 3, 4:39 AM EDT | Flash Flood Watch | LWX | Arlington, Culpeper, Fairfax, Greene, King George, Madison and 15 more | 20 hr |
| Jun 3, 2:28 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 47 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 26 min |
| Jun 3, 4:20 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jun 3, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 38 min |
| Jun 3, 4:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange | 64 min |
| Jun 3, 4:59 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 3, 5:02 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton | 43 min |
| Jun 3, 5:05 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 40 min |
| Jun 3, 5:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 5:19 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 26 min |
| Jun 3, 5:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 5:31 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 59 min |
| Jun 3, 5:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 3, 5:43 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 47 min |
| Jun 3, 5:47 PM EDT | Flash Flood Warning | LWX | Albemarle, City of Charlottesville | 118 min |
| Jun 3, 5:50 PM EDT | Special Marine Warning | LWX | 48 min | |
| Jun 3, 5:53 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Charlottesville | 37 min |
| Jun 3, 6:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 3, 6:18 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 57 min |
| Jun 3, 6:21 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 39 min |
| Jun 3, 6:22 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham | 38 min |
| Jun 3, 6:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 3, 6:30 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 45 min |
| Jun 3, 6:43 PM EDT | Tornado Warning | LWX | Madison, Page | 23 min |
| Jun 3, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 46 min |
| Jun 3, 7:01 PM EDT | Tornado Warning | LWX | Madison, Page, Rappahannock | 23 min |
| Jun 3, 7:14 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Rappahannock, Stafford | 46 min |
| Jun 3, 7:35 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Orange, Prince William, Spotsylvania and 2 more | 40 min |
| Jun 3, 7:39 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 3, 7:43 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Warren | 33 min |
| Jun 3, 7:47 PM EDT | Flash Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jun 2, 9:37 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 29 min |
| Jun 3, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 41 min |
| Jun 3, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 42 min |
Nearby
Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in Maryland, 2009Flash Flood Warnings in District of Columbia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.